MAUDE Adverse Event Report: SYNTHES GMBH RFNA / 12MM / 320MM 10 DEGREE BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA / 12MM / 320MM 10 DEGREE BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.233.233S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional device product codes: (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Manufacturing location: monument.Manufacturing date: 25-jun-21.Expiration date: unknown.Part number: 04.233.233s-us, rfn/12mm/320mm 10 degree bend/pe inlay/sterile.Lot number: 106p227 (sterile).Lot quantity: 5.One piece was scrapped for surface finish dings/scratches.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection sheet met all inspection acceptance criteria apart from the one piece noted.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Note: there was no scn number recorded on the production order traveler.Therefore, the scn for this lot could not be reviewed.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.233.124.2y, poly inlay retrograde femoral.Lot number: 91p6121.Lot quantity: 36.Production order traveler met all inspection acceptance criteria.Poly inlay retrograde femoral nail rfn met all inspection acceptance criteria.Part number: 21131, tialv*ri13.00.Lot number: 61p9604.Lot quantity: 1230 lbs.Inspection instruction met all inspection acceptance criteria.Product certification supplied by nf&m international inc.Dated 07-may-2020 was reviewed and determined to be conforming.Lot summary report dated 01-jul-2020 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The following adverse event was reported for subject (b)(6) for the dst202103 study: it was reported that the patient underwent surgery to implant left side rfna on (b)(6)2022.On (b)(6), 2023, it was noted that the patient suffered hardware breakage, which will require revision surgery.As of (b)(6), 2023, revision had not been scheduled yet.No further information is available.This report involves one rfna / 12mm / 320mm 10 degree bend / sterile.This is report 1 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment visual analysis of the provided x-rays revealed that there was a nail and screw construct implanted at the femur.The photo revealed that there was no damage or defects with the retrograde fem nail advanced ø12 l320 10 [04.233.233s/106p227].There is not enough evidence in the photo to confirm the allegation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the retrograde fem nail advanced ø12 l320 10 [04.233.233s/106p227] was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RFNA / 12MM / 320MM 10 DEGREE BEND / STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16252842
Report Number8030965-2023-01047
Device Sequence Number5351069
Product Code HSB
UDI-Device Identifier10886982290427
UDI-Public10886982290427
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.233.233S
Device Catalogue Number04.233.233S
Device Lot Number106P227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer07/13/2023
08/16/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date07/28/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
END CAP FOR RFNA / 0MM STERILE; UNK - SCREWS: LOCKING: TRAUMA; UNK - SCREWS: LOCKING: TRAUMA; UNK - SCREWS: LOCKING: TRAUMA; UNK - SCREWS: LOCKING: TRAUMA; UNK - SCREWS: LOCKING: TRAUMA; UNK - SCREWS: LOCKING: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight112 KG
Patient EthnicityNon Hispanic